Alert archive / Indiana / Gale Warnings in 2017

Gale Warning 8, NWS Northern Indiana

April 4, 2017

NWS Northern Indiana issued this gale warning at Apr 4, 2017, 3:49 PM EDT. It took effect at Apr 5, 2017, 5:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2017, 3:49 PM EDT (19:49 UTC)
In effect from
Apr 5, 2017, 5:00 PM EDT
Expired
Apr 6, 2017, 5:00 AM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

080 
WHUS73 KIWX 041949
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE APR 4 2017

LMZ043-046-050400-
/O.CAN.KIWX.SC.Y.0026.000000T0000Z-170405T0000Z/
/O.NEW.KIWX.GL.W.0008.170405T2100Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 PM EDT TUE APR 4 2017

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM EDT
FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: NORTHEAST WIND 30 KNOTS WEDNESDAY WITH GUSTS TO 45 KNOTS.

* WAVES: 10-14 FEET ON WEDNESDAY INCREASING TO 14 TO 18 FEET ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
481 
WHUS73 KIWX 050302
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT TUE APR 4 2017

LMZ043-046-051115-
/O.EXT.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/
/O.NEW.KIWX.SR.W.0001.170406T0900Z-170407T0600Z/
/O.NEW.KIWX.GL.W.0009.170407T0600Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1102 PM EDT TUE APR 4 2017

...GALE WARNING NOW IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM EDT
THURSDAY...
...STORM WARNING IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY. GALE WARNINGS ALSO REMAIN IN EFFECT FROM 5 PM EDT
WEDNESDAY TO 5 AM EST THURSDAY...AND FROM 2 AM FRIDAY TO 5 PM EDT
FRIDAY.

* WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS WEDNESDAY
  AFTERNOON. GUSTS TO 30 KNOTS WEDNESDAY AFTERNOON INCREASING TO
  35 KNOT GALES LATE WEDNESDAY AFTERNOON. NORTH TO NORTHEAST GALES
  35 TO 40 KNOTS WITH GUSTS TO 50 KNOT STORMS LATE WEDNESDAY NIGHT
  THROUGH THURSDAY NIGHT.

* WAVES: 2 TO 4 FEET BUILDING TO 4 TO 7 FEET WEDNESDAY
  AFTERNOON...THEN TO 10 TO 14 FEET WEDNESDAY NIGHT...AND TO 14 TO
  18 FEET THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
652 
WHUS73 KIWX 050835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT WED APR 5 2017

LMZ043-046-051645-
/O.CON.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/
/O.EXT.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/
/O.EXT.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EDT WED APR 5 2017

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT THURSDAY...
...STORM WARNING NOW IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT
FRIDAY...

THE STORM WARNING IS NOW IN EFFECT FROM 5 AM TO 8 PM EDT
THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THURSDAY TO
5 PM EDT FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT THURSDAY. 

* WINDS: NORTHEAST GALES TO 35 KNOTS LATE THIS AFTERNOON BACKING
  NORTH TO 50 KNOT STORMS LATE TONIGHT AND THURSDAY, THEN EASING 
  TO 45 KNOT GALES THURSDAY NIGHT. 

* WAVES: BUILDING TO 14 TO 18 FEET THURSDAY, THEN SUBSIDING TO 12
  TO 16 FEET THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
888 
WHUS73 KIWX 051414
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT WED APR 5 2017

LMZ043-046-052215-
/O.CON.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/
/O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/
/O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EDT WED APR 5 2017

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT THURSDAY...
...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM
EDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY
TO 5 PM EDT FRIDAY. 

* WINDS: NORTHEAST GALES TO 35 KNOTS LATE THIS AFTERNOON BACKING 
  NORTH TO 50 KNOT STORMS LATE TONIGHT AND THURSDAY, THEN EASING 
  TO 45 KNOT GALES THURSDAY NIGHT. 

* WAVES: BUILDING TO 14 TO 18 FEET THURSDAY, THEN SUBSIDING TO 
  12 TO 16 FEET THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
785 
WHUS73 KIWX 051951
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT WED APR 5 2017

LMZ043-046-060400-
/O.CON.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/
/O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/
/O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
351 PM EDT WED APR 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...
...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A STORM
WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. A GALE
WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY. 

* WINDS: NORTHEAST GALES TO 35 KNOTS LATE THIS AFTERNOON BACKING 
  NORTH TO 50 KNOT STORMS LATE TONIGHT AND THURSDAY, THEN EASING 
  TO 45 KNOT GALES THURSDAY NIGHT. 

* WAVES: BUILDING TO 14 TO 18 FEET THURSDAY, THEN SUBSIDING TO 
  12 TO 16 FEET THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
703 
WHUS73 KIWX 060248
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EDT WED APR 5 2017

LMZ043-046-061100-
/O.CON.KIWX.GL.W.0008.000000T0000Z-170406T0900Z/
/O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/
/O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 PM EDT WED APR 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...
...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A STORM
WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. A GALE
WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY. 

* WINDS: NORTH TO 30 KNOTS INCREASING TO GALES TO 35 KNOTS
  OVERNIGHT. GUSTS TO 40 KNOT GALES INCREASING TO 50 KNOT STORMS
  OVERNIGHT. NORTH GALES TO 40 KNOTS THURSDAY WITH GUSTS TO 50
  KNOT STORMS.

* WAVES: BUILDING TO 10 TO 14 FEET TONIGHT...THEN TO 14 TO 18 FEET
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
212 
WHUS73 KIWX 060850
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EDT THU APR 6 2017

LMZ043-046-061700-
/O.EXP.KIWX.GL.W.0008.000000T0000Z-170406T0900Z/
/O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/
/O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
450 AM EDT THU APR 6 2017

...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING. A
STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A
GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
FRIDAY. 

* WINDS: NORTH STORMS TO 50 KNOTS TODAY. NORTH GALES TO 45 KNOTS
  TONIGHT. NORTHWEST GALES TO 35 KNOTS FRIDAY. 

* WAVES: 14 TO 18 FEET TODAY, 12 TO 16 FEET TONIGHT, AND 8 TO 12
  FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 4, 3:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 4, 3:45 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
345 PM EDT Tue Apr 4 2017

.SYNOPSIS...
Issued at 345 PM EDT Tue Apr 4 2017

Active weather is expected Wednesday into Thursday. One to three
inches of rain is expected across the area with the highest totals
around South Bend. Some minor flooding is possible in low lying and
poor drainage areas. Windy conditions are then expected on Thursday
with gusts up to 40 mph possible. Some snow may mix in at
times...particularly Thursday night...but little to no accumulation
or impacts are expected.

&&

.SHORT TERM...(This Evening through Tonight)
Issued at 345 PM EDT Tue Apr 4 2017

Quiet weather anticipated this evening and most of the overnight.
Drizzle hung on a bit longer than expected but will continue to
dissipate late this afternoon as parent jet streak/vort max shifts
east and subsidence/slightly drier air builds. Delayed onset of
precip a bit overnight with WAA wing of deep trough upstream
arriving slightly later than previously anticipated. Bulk of the
rain will arrive after 12Z tomorrow. Lows holding in upper 30s to
low 40s.

&&

.LONG TERM...(Wednesday through Tuesday)
Issued at 345 PM EDT Tue Apr 4 2017

A complex and multi-faceted hazardous weather event set to unfold
Wed into Thur as strong low pressure moves through the region.

Setting the stage...Another vigorous, high amplitude/short
wavelength mid/upper level trough is currently seen on water vapor
ejecting out of New Mexico. 120kt jet at 250mb, sampled well by
morning KSLC raob, will dive through the base of the trough tonight
and into our region by late Wed morning. Trough axis takes on at
least a neutral tilt by then and strengthening 110+ kt upper jet
over the northern Lakes provides coupled jet structure with abundant
upper divergence. Corresponding ageostrophic response in the lower
levels will light up a very healthy band of sharp 290-295K
isentropic ascent/fgen over our northwest Wed morning. Secondary jet
streak then dives into the base of the trough Wed night forcing a
more negative tilt, a renewed push of PV advection (1.5 PVU surface
near 500mb with both waves) prolonged period of midlevel deformation
locally, and a further deepening of surface cyclone to our east.
This leads to a long-duration event with multiple hazards.
Compartmentalized the hazards for simplicity, in order of expected
impact:

Heavy rain/Flooding...This is the main concern for this event given
recent wet conditions. In addition to impressive dynamics noted
above, PW values will be hovering around an inch which is just
slightly below climatological max. 850mb dewpoints climb near 10C
with moist adiabatic lapse rates aloft (at times). Moisture flux
convergence continues through most of the day Wed, feeding ample
moisture into a very deep layer of strong ascent with coupled lower
and upper level forcing. Static instability and thunder likely hard
to come by but these events can be notorious rain producers
regardless, posing a flood threat given long duration of rain and
saturated soils/elevated river levels. Our saving grace is that
trend towards a stronger jet/deeper upper low also corresponds to a
northwest nudge of morning precip seen in most 12Z hi-res guidance,
including the NAM12. Moderate rain still assured in the NW later in
the day, but this leading WAA surge with impressive fgen and
moisture contributes a lot to the event total...now focused over
Chicago area. CVA and deformation-driven precip later in the event
will not be quite as efficient given loss of continuous moisture
convergence and QPF totals currently forecasted around 1-2 inches.
(Could've been 2-4 in NW with morning batch). 12Z GFS not quite
on board with this scenario but seems to still be underdoing
upstream jet streak. Leaning toward the higher resolution guidance
and will forgo flood watch issuance at this point. Will keep a
close eye on South Bend vicinity though.

Severe Weather...Warm sector will make a run at our SE CWA, similar
to event last Thursday. Wind/shear profiles more than supportive for
severe weather but as is often the case, destabilization remains in
question. Midlevel lapse rates not particularly impressive and
latest guidance suggests SBCAPE will remain just south of our CWA
(further south than last event). Certainly wouldn't rule out
isolated severe weather south of US-24 but chances appear low at
this point as reflected in latest SWODY2 update.

Wind/Lakeshore Flooding...Rapidly deepening secondary low over the
eastern Lakes with strong surface high over the Northern Plains will
set up a tightening pressure gradient across our area on Thu. 900mb
winds climb to around 60kts over our W/NW. 925mb winds are around
40kts for most of the CWA Thu afternoon. Mixing depths highly
questionable though with even GFS suggesting 925mb may be a stretch.
Will certainly be breezy but appears to be just under advisory
criteria for most locations at this point. The exception is our
lakeshore counties where stronger gradient and reduced friction off
the lake will likely support some 45-50 mph gusts. With a fetch just
west of due north and at least neutral lake induced instability,
waves expected to climb to around 15 ft. Some beach erosion and
minor damage/flooding possible along the lakeshore. Not expecting
significant impacts at this point so will hold off on any watch.

Snow...Deepening cyclone will pull some colder air south into our
area by late Wed night and could see some wet snow mix in at times.
Our far NW counties may see a few wet snowflakes early Thu morning
given potential for decent precip rates. However, ground is warm and
suspect April sun will prevent any accumulation during the day Thu.
Colder temps anticipated Wed night (low 30s) but precip will be
pulling away by then. Bottomline...some wet snow will likely mix in
at times but not anticipating much (if any) accumulation or impacts.

Return to much quieter weather by Friday and into the weekend, along
with a stark warmup by Sunday. Next chance of rain will be on
Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 100 PM EDT Tue Apr 4 2017

Low ceilings remain in place over the terminals with primarily low
MVFR/IFR criteria. Drizzle over KSBN may further reduce both
visibility and ceilings at the start of the forecast period. Later
this afternoon a gradual improvement in flight conditions is
expected as ceilings slowly improve back to VFR by 00z. Overnight
winds will shift from NW to NE and then rain showers are expected
over the terminals by morning. Rain will deteriorate flight
conditions back down to low MVFR/IFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 8 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Heidelberger

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 4, 5:19 AM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
519 AM EDT Tue Apr 4 2017

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-050930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-
519 AM EDT Tue Apr 4 2017 /419 AM CDT Tue Apr 4 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Minor flooding will continue on some rivers in the area. See the
latest River Flood Statements or visit the National Weather Service
Advanced Hydrologic Prediction Service webpage for more specific
information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor river flooding will continue on some rivers in the area
through this week. More rain is expected Wednesday and Thursday with
some locally heavy rainfall possible, which may cause additional and
more substantial flooding. Please see the Hydrologic Outlook product
for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ020-022>027-032>034-OHZ024-025-050930-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Van Wert-Allen OH-
519 AM EDT Tue Apr 4 2017

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Today and Tonight

Minor flooding will continue on some rivers in the area. See the
latest River Flood Statements or visit the National Weather Service
Advanced Hydrologic Prediction Service webpage for more specific
information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight risk of severe thunderstorms Wednesday afternoon.
Strong forcing associated with a rapidly deepening low pressure
system will bring a chance for thunderstorms on Wednesday afternoon.
Some storm could become severe with large hail and isolated damaging
winds.

Minor river flooding will continue on some rivers in the area
through this week. More rain is expected Wednesday and Thursday with
some locally heavy rainfall possible, which may cause additional and
more substantial flooding. Please see the Hydrologic Outlook product
for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-050930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
519 AM EDT Tue Apr 4 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft are expected late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous conditions for small craft are expected Tuesday..and again
from late Wednesday afternoon through Friday. Gale gusts are possible
during this period.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Gale Warnings in Indiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.